Alert archive / Ohio / Special Marine Warnings in 2012
Special Marine Warning 3, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Mar 15, 2012, 8:22 AM EDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 8:22 AM EDT (12:22 UTC)
- Expired
- Mar 15, 2012, 9:45 AM EDT
- In force
- 83 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Mar 15, 7:40 AM EDT, 42 minutes earlier.
Area forecast discussion, Mar 15, 7:40 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 740 AM EDT THU MAR 15 2012 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE WILL SLIDE EAST ACROSS LAKE ERIE TODAY. WEAK HIGH PRESSURE WILL BUILD SOUTHEAST OUT OF CANADA LATE FRIDAY...THEN TO THE EAST COAST ON SATURDAY. A WEAK AREA OF LOW PRESSURE WILL BRING ANOTHER SURGE OF MOISTURE TO THE AREA AGAIN LATE SATURDAY INTO SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COMPLEX OF SHOWERS AND THUNDERSTORMS HAS UNDERGONE CONSIDERABLE WEAKENING OVER THE LAST 2 HOURS. LIGHTNING FREQUENCY HAS DECREASED AND WE ARE TRANSITIONING TO MORE OF A STRATIFORM RAIN. SHOWERS HAVE ACTUALLY STARTED TO BACKBUILD IN THE VICINITY OF RICHLAND/ASHLAND/KNOX COUNTIES WHERE RADAR ESTIMATES ARE SHOWING LOCALIZED AMOUNTS OF OVER 3 INCHES. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR THESE COUNTIES UNTIL 10 AM WITH LOCALIZED FLOODING EXPECTED. A SECONDARY AREA OF SHOWERS AND WEAKER THUNDERSTORMS HAS RE-DEVELOPED ACROSS INDIANA AND TRACKING EASTWARD. THESE STORMS HAVE NOT BEEN AS INTENSE AND ARE EXPECTED TO WEAKEN TOWARDS SUNRISE AS CLOUD TOPS START TO WARM BEHIND THE LEADING PUSH OF MOISTURE ADVECTION. OVERNIGHT CONVECTION HAS CERTAINLY COMPLICATED THE FORECAST FOR THIS AFTERNOON. SKIES HAVE CLEARED BEHIND THE MAIN COMPLEX AND STILL EXPECT A DECENT AMOUNT OF SUN...AT LEAST ACROSS NW OHIO. CLOUDS MAY BE SLOWER TO CLEAR ACROSS NE OHIO BUT THAT IS MORE IN QUESTION. ANY LINGERING CLOUD COVER/RAIN COOLED AREAD MAY ACT AS BOUNDARIES FOR AFTERNOON CONVECTION TO FIRE ALONG AS THE WAVE SLIDES EAST ACROSS LAKE ERIE LATE THIS AFTERNOON/EVENING. STORMS WILL NEED TO BE MONITORED WITH THE BOTH THE POTENTIAL FOR ISOLATED SEVERE STORMS AND ADDITIONAL HEAVY RAINFALL THAT COULD AGGRAVATE ALREADY SATURDATED SOILS. PREVIOUS DISCUSSION...BY THIS AFTERNOON MODELS IN FAIRLY GOOD AGREEMENT SHOWING SHORTWAVE ENERGY MOVING AROUND THE RIDGE FOCUSED CLOSER TO THE OHIO VALLEY. BETTER COVERAGE OF CONVECTION IS EXPECTED SOUTH OF THE FORECAST AREA BUT THE NAM/GFS BOTH PLACE THE LOW LEVEL THETA-E RIDGE ACROSS NORTHERN OHIO. AN UPTICK IN SHOWERS/THUNDERSTORMS ARE EXPECTED BY 3 PM AND CONTINUING RIGHT INTO THE EVENING AHEAD OF WEAK IMPULSE OF LOW PRESSURE SLIDING ACROSS SOUTHERN LOWER MICHIGAN. MIXED LAYER CAPE WILL BE CLOSE TO 2000 J/KG ACROSS THE FORECAST AREA AND ANY OUTFLOW BOUNDARIES COULD HELP TO STRENGTHEN ADDITIONAL STORMS. DEEP LAYER SHEER WILL BE A LIMITING FACTOR AS IT DROPS BELOW 20 KNOTS BY THIS AFTERNOON...LIMITING CHANCES FOR ORGANIZED CONVECTION. AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION THOUGH WITH BOTH STRONG WINDS AND HAIL BEING A THREAT. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... SIMILAR AIRMASS IN PLACE TONIGHT WITH LINGERING THETA-E RIDGE OVERHEAD. DIFFERENCE IS LESS IN THE WAY OF A LOW LEVEL JET AND WEAK RIDGING BUILDING OVERHEAD. WILL THEREFORE EXPECT LESS THUNDERSTORM ACTIVITY DESPITE LINGERING ELEVATED INSTABILITY IN PLACE. WEAK HIGH PRESSURE WILL PUSH SOUTH OUT OF CANADA ON FRIDAY WITH ANOTHER RETURN SURGE OF MOISTURE BY LATE SATURDAY INTO SUNDAY AS THE RIDGE BUILDS TO THE EAST COAST. TEMPERATURES REMAIN WELL ABOVE NORMAL THROUGH THE SHORT TERM IN THE UPPER 60S AND LOW TO EVEN MID 70S AT TIMES. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... IMPRESSIVE UPPER LEVEL RIDGE WILL RESIDE OVER THE EASTERN HALF OF THE UNITED STATES THROUGH THE EXTENDED. THERE MAY END UP BEING ENOUGH LOW LEVEL MOISTURE TO ALLOW FOR SOME AFTERNOON AND EVENING THUNDERSTORMS. BEST CHANCES LOOK TO BE OVER THE HILLS AND ALONG ANY LAKE BREEZE BOUNDARY THAT DEVELOPS. TEMPERATURES WILL BE WELL ABOVE AVERAGE...LIKELY 25 TO 30 DEGREES ABOVE AVERAGE. LOW TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL HIGHS FOR THIS TIME OF YEAR. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DECREASE IN COVERAGE AND INTENSITY AS THEY DRIFT SLOWLY TO THE EAST. HAVE STARTED SEVERAL TAF SITES ACROSS THE CENTRAL AND EAST WITH SOME VICINITY SHOWERS AND THUNDERSTORMS. ANY MVFR OR BRIEF IFR WILL OCCUR WITH THE THUNDERSTORMS. AWAY FROM THIS MORNINGS THUNDERSTORMS EXPECT TO SEE A CONTINUATION OF VFR CONDITIONS. MOST LOCATIONS WILL SEE SOME AFTERNOON CUMULUS. ADDITIONAL THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON AND CONTINUE INTO THE EVENING. PLENTY OF UNCERTAINTY ABOUT WHERE ANY BOUNDARIES FROM THIS MORNING CONVECTION WILL BE BY AFTERNOON. THIS OUTFLOW BOUNDARY AND A DISSIPATING FRONTAL BOUNDARY THAT WILL SAG TO NEAR LAKE ERIE OVERNIGHT WILL BECOME THE FOCUS FOR AFTERNOON AND EVENING THUNDERSTORMS. OUTLOOK...NON VFR CONDITIONS POSSIBLE FRIDAY NIGHT THROUGH SUNDAY IN ISOLATED TO SCATTERED THUNDERSTORMS. && .MARINE... A WEAK DISTURBANCE OVER LAKE SUPERIOR WILL DEVELOP ON THU AND MOVE N OF LAKE ERIE ON FRI. SW FLOW AHEAD OF THE LOW WILL INCREASE BUT REMAIN BELOW 20KT LATE THU AND INTO FRI. A WEAK BACKDOOR COLD FRONT COULD SLIP JUST SOUTH OF THE LAKE FRI NT AND SATURDAY. THIS WEAK SYSTEM WASHES OUT EARLY AS THE UPPER RIDGE RE-ESTABLISHES ITSELF OVER THE REGION INTO NEXT WEEK. THE RIDGE WILL KEEP A PREDOMINANT SW FLOW WITH PERIODS OF S/SE. NO HEADLINES EXPECTED THROUGH THE FORECAST PERIOD AT THIS TIME. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...KEC LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Mar 15, 5:44 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 544 AM EDT THU MAR 15 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 544 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING...ESPECIALLY ACROSS NORTHEAST OHIO...WITH SCATTERED THUNDERSTORMS RETURNING THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THUNDERSTORMS THIS MORNING WITH LARGE HAIL TO ONE INCH BEING THE PRIMARY THREAT. THERE WILL BE AN ISOLATED THREAT OF SEVERE WEATHER WITH THUNDERSTORMS THIS AFTERNOON AND EVENING WITH BOTH LARGE HAIL AND STRONG WINDS BEING A CONCERN. STORM MOTION WILL BE TO THE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-160945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 544 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS AN ISOLATED THREAT OF LARGE HAIL WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 15, 3:07 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 307 AM EDT THU MAR 15 2012 OHZ003-006>008-017-018-027-150815- HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD-WYANDOT- 307 AM EDT THU MAR 15 2012 ...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF NORTHWEST OHIO... AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED STRONG THUNDERSTORM MOVING ACROSS NORTHWEST OHIO. THE STRONGEST STORMS MAY PRODUCE DIME TO NICKEL SIZE HAIL AND WIND GUSTS TO 35 MPH. ALL OF THIS ACTIVITY WILL MOVE NORTHEAST AT 25 MPH.
Local storm report, Mar 15, 3:14 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
314 AM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL MOUNT CORY 40.93N 83.82W
03/15/2012 E1.00 INCH HANCOCK OH TRAINED SPOTTER
&&
CLARKLocal storm report, Mar 15, 5:24 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
524 AM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 AM HAIL MOUNT CORY 40.93N 83.82W
03/15/2012 M1.50 INCH HANCOCK OH TRAINED SPOTTER
0405 AM HAIL 1 E LINDSEY 41.42N 83.20W
03/15/2012 M1.00 INCH SANDUSKY OH TRAINED SPOTTER
0406 AM HAIL 1 S MANSFIELD 40.75N 82.53W
03/15/2012 M1.00 INCH RICHLAND OH PUBLIC
0415 AM HAIL 4 S OAK HARBOR 41.45N 83.15W
03/15/2012 M1.00 INCH SANDUSKY OH TRAINED SPOTTER
0428 AM HAIL MONROEVILLE 41.24N 82.70W
03/15/2012 M1.00 INCH HURON OH PUBLIC
0435 AM HAIL 2 W NORWALK 41.24N 82.65W
03/15/2012 E1.00 INCH HURON OH TRAINED SPOTTER
&&
CLARKLocal storm report, Mar 15, 6:11 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
611 AM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL GENOA 41.52N 83.36W
03/15/2012 E1.00 INCH OTTAWA OH TRAINED SPOTTER
0332 AM HAIL 2 N MAUMEE 41.60N 83.65W
03/15/2012 E0.88 INCH LUCAS OH TRAINED SPOTTER
0355 AM HAIL 2 N GIBSONBURG 41.42N 83.32W
03/15/2012 E0.75 INCH SANDUSKY OH TRAINED SPOTTER
&&
CLARKLocal storm report, Mar 15, 7:05 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
705 AM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HAIL MOUNT VERNON 40.39N 82.48W
03/15/2012 E1.00 INCH KNOX OH PUBLIC
&&
CLARKSpecial weather statement, Mar 15, 7:35 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 735 AM EDT THU MAR 15 2012 OHZ013-014-022-089-151245- ASHTABULA INLAND-ASHTABULA LAKESHORE-GEAUGA-PORTAGE- 735 AM EDT THU MAR 15 2012 ...SPECIAL WEATHER STATEMENT FOR ASHTABULA...GEAUGA AND PORTAGE COUNTIES UNTIL 845 AM EDT... AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR BURTON...OR NEAR CHARDON...MOVING EAST AT 20 MPH. SMALL HAIL IS EXPECTED WITH THESE STORM. IN ADDITION TO SMALL HAIL AREAS COULD SEE PERIODS OF HEAVY RAINFALL. PEOPLE IN ASHTABULA...GEAUGA AND PORTAGE COUNTIES...INCLUDING THE CITIES OF BURTON...MIDDLEFIELD AND ORWELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:10 AM EDT | Severe Thunderstorm Warning | CLE | Hancock | 50 min |
| Mar 15, 3:16 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 44 min |
| Mar 15, 3:47 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 43 min |
| Mar 15, 4:06 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 54 min |
| Mar 15, 4:25 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 50 min |
| Mar 15, 4:29 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 46 min |
| Mar 15, 5:02 AM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 73 min |
| Mar 15, 5:46 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 44 min |
| Mar 15, 6:05 AM EDT | Areal Flood Advisory | CLE | Ashland, Knox, Richland | 4 hr |
| Mar 15, 7:51 AM EDT | Areal Flood Warning | CLE | Ashland, Knox, Richland | 6 hr |
| Mar 15, 8:26 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 38 min |
| Mar 15, 9:52 AM EDT | Severe Thunderstorm Warning | CLE | Wood | 17 min |
| Mar 15, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 29 min |
| Mar 15, 5:56 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Mar 15, 7:16 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 25 min |
| Mar 15, 7:57 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Special Marine Warnings in Ohio, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.